Question: Question from Dilona

Hi Doctor, I recently stopped taking Minerva (I was on it for almost 6 years for acne). It didn't seem to be working any longer becoz my acne was getting worse. I'm now on an antibiotic - tetralysal. It seems to be working as my acne is much milder however I'm still getting breakouts. I've also been doing the RegimA Acne Attack treatment but alas! Please help.

Answer

That is such a hot topic right now! We have found that acne usually only responds to a maximum of three months of antibiotics. Antibiotics also will make it dangerous to use any LASER therapy on your skin and even active chemical peels. I would recommend the following: complete your prescribed antibiotic course, wait a further one month and then begin more active chemical peel treatments together with intense photodynamic light therapy and evaluate your gut for imbalances in the good flora balance. Have your hormone levels checked too. Any problems uncovered here can be addressed and then a complete home care solution can be constructed to manage your skin and help prevent future breakouts. Diet also plays an important role in acne control, you should consult with someone knowledgable in acne diet advice who understands the role of glycemic index and food acidity. I hope that this can bring your acne under control as quickly as possible.

Share on facebook
Facebook
Share on twitter
Twitter
Share on linkedin
LinkedIn
Share on pinterest
Pinterest
Share on whatsapp
WhatsApp
RELATED QUESTIONS

Question from MarishaAV

Hi Dr Maricia Duvenage. I am a 25 year old with endometriosis. I am on Visanne have been getting fatter…

From Galennelwe Rosebud Tsikwe-Tsoai

Good day, Dr I have a problem with hyperpigmentation. Can you recommend something to use on my face? Secondly, I…

From Tamzyn Hercules

Hi, I have digestive and heartburn problems any advice, please?

Subscribe to our newsletter